Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 10, NWS Columbia, SC

February 27, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Feb 27, 2011, 8:25 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 28, 2011, 9:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 8:25 PM EST (01:25 UTC)
In effect from
Feb 28, 2011, 9:00 AM EST
Expired
Mar 1, 2011, 12:14 PM EST
In force
27 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS72 KCAE 280125
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
825 PM EST SUN FEB 27 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
280930-
/O.NEW.KCAE.LW.Y.0010.110228T1400Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
825 PM EST SUN FEB 27 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 1 PM EST
TUESDAY...

A LAKE WIND ADVISORY IS IN EFFECT FROM 9 AM MONDAY TO 1 PM EST
TUESDAY.

* TIMING: BEGINNING MONDAY MORNING THROUGH EARLY AFTERNOON
  TUESDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS
  MONDAY INTO MONDAY EVENING...THEN SHIFTING TO THE NORTH LATE
  MONDAY NIGHT INTO TUESDAY MORNING.

* IMPACTS: STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA
  LAKES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
473 
WWUS72 KCAE 280848
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
348 AM EST MON FEB 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
282115-
/O.CON.KCAE.LW.Y.0010.110228T1400Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SAVANNAH RIVER SITE...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
348 AM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
1 PM EST TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
1 PM EST TUESDAY. 

* TIMING: BEGINNING TODAY AND CONTINUING THROUGH EARLY TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS
  TODAY INTO THIS EVENING. WINDS NORTHWEST 15 TO 25 KNOTS VEERING
  TO NORTHEAST LATE TONIGHT AND TUESDAY MORNING.

* IMPACTS: STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...
  CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
770 
WWUS72 KCAE 281921
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
221 PM EST MON FEB 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011000-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
221 PM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

* TIMING: BEGINNING TODAY AND CONTINUING THROUGH EARLY TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS 
  TODAY INTO THIS EVENING. WINDS NORTHWEST 15 TO 25 KNOTS 
  VEERING TO NORTHEAST LATE TONIGHT AND TUESDAY MORNING. 

* IMPACTS: STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES... 
  CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
199 
WWUS72 KCAE 010306
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1006 PM EST MON FEB 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011000-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1006 PM EST MON FEB 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST TUESDAY. 

* TIMING: OVERNIGHT AND CONTINUING THROUGH EARLY TUESDAY.

* WINDS: SOUTHWEST WINDS TO 10 TO 15 KNOTS...BECOMING NORTHWEST 15
  TO 25 KNOTS LATE TONIGHT. NORTHEAST WINDS 15 TO 25 KNOTS TUESDAY
  MORNING.

* IMPACTS: STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES... 
  CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
348 
WWUS72 KCAE 010830
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
330 AM EST TUE MAR 1 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011800-
/O.CON.KCAE.LW.Y.0010.000000T0000Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
330 AM EST TUE MAR 1 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* TIMING: CONTINUING INTO EARLY THIS AFTERNOON.

* WINDS: NORTHEAST WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 20
  KNOTS THIS AFTERNOON. 

* IMPACTS: STRONG WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES... 
  CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
266 
WWUS72 KCAE 011714
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1214 PM EST TUE MAR 1 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
011815-
/O.CAN.KCAE.LW.Y.0010.000000T0000Z-110301T1800Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1214 PM EST TUE MAR 1 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE
WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA LAKES.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Feb 27, 6:23 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 27, 6:23 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
623 PM EST SUN FEB 27 2011

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST TONIGHT. A COLD FRONT WILL APPROACH
FROM THE WEST MONDAY SPREADING SHOWERS AND A FEW THUNDERSTORMS
ACROSS THE REGION MONDAY AFTERNOON INTO MONDAY EVENING. THE FRONT
WILL MOVE THROUGH LATE MONDAY NIGHT NEAR MIDNIGHT BRINGING AN END
TO THE RAINFALL. HIGH PRESSURE WILL RETURN TUESDAY AND WEDNESDAY
WITH COOLER DRIER AIR.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HIGH PRESSURE WILL CONTINUE TO WEAKEN OVERNIGHT. LIGHT WINDS AND
MOSTLY CLEAR SKIES ESPECIALLY EARLY TONIGHT...WILL ALLOW SURFACE
TEMPERATURES TO FALL INTO THE LOWER TO MID 50S...CLOSE TO DEWPOINT
READINGS. THIS SHOULD ALLOW AREAS OF FOG TO DEVELOP AGAIN IN THE
SOUTHERN PART OF THE CWA. MORE CLOUDS ARE EXPECTED IN OTHER
LOCATIONS LIMITING MUCH FOG FORMATION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AS HIGH PRESSURE
EXITS TO THE EAST. SOUTHWEST WIND FLOW AT THE SURFACE OF 15-20
KNOTS SHOULD BEGIN TO BRING ENOUGH MOISTURE FOR A 20-30 PERCENT
CHANCE OF SHOWERS BY EARLY MONDAY AFTERNOON. THERE MAY BE ONE OR
TWO THUNDERSTORMS BY EARLY AFTERNOON AS WELL. THE MAIN THREAT OF
SHOWERS AND THUNDERSTORMS WILL BE LATE AFTERNOON THROUGH THE
EVENING HOURS. THE CHANCE INCREASES FROM 40=50 PERCENT BY LATE
MONDAY AFTERNOON TO 60-70 PERCENT BY EARLY EVENING. ALSO AN
INCREASING PRESSURE GRADIENT MONDAY WILL INCREASE SURFACE WINDS TO
SOUTHWEST 15-20 MPH WITH GUSTS TO 25 MPH. SORT OF MARGINAL FOR A
LAKE WIND ADVISORY AT THIS TIME BUT IF LATER MODEL RUNS INCREASE
PRESSURE GRADIENT AND WINDS 2-3 KNOTS MORE...A LAKE WIND ADVISORY
MAY BE CONSIDERED ON THE MIDNIGHT SHIFT. HIGH TEMPERATURES FOR
MONDAY MAY APPROACH RECORDS BUT THINK CLOUDS AND SHOWERS WILL MOVE
IN BEFORE IT GETS THERE. CAE RECORD 2/28 IS 84 AND AGS 86. RIGHT
NOW...IT LOOKS SITES WILL BE A COUPLE OF DEGREES SHY OF RECORD
VALUES.

FOR MONDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE LIKELY IN THE
EVENING. THEN THE COLD FRONT MOVES THROUGH AROUND MIDNIGHT.
SHOWERS SHOULD END SHORTLY THEREAFTER AND SKIES WILL BEGIN TO
CLEAR OFF. LOW TEMPERATURES IN THE UPPER 40S TO LOWER 50S ARE
EXPECTED.

HIGH PRESSURE WILL BUILD ACROSS THE REGION TUESDAY AND WEDNESDAY.
COOLER AND DRIER WEATHER. HIGHS TUESDAY ON IN THE LOWER TO MID
60S. WEDNESDAY MORNING LOOKS TO BE QUITE CHILLY WITH TEMPERATURES
FALLING TO THE LOWER TO MID 30S. BOTH MAV AND MET GAVE CAE A 32.
DECIDED THAT WAS A COUPLE DEGREES TOO COOL WITH RECENT WARM
WEATHER. SO WENT 34.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
LONG RANGE MODELS IN GOOD AGREEMENT WEDNESDAY THROUGH FRIDAY.
THEN SOLUTIONS BEGIN TO DIVERGE FOR SATURDAY AND SUNDAY. EXITING
TROUGH WITH UPPER RIDGE WAY OUT WEST SHOULD ALLOW UPPER FLOW TO BE
NORTHWEST WEDNESDAY. THEN FLOW STRAIGHTENS OUT TO ZONAL THURSDAY
AND FRIDAY. MAINLY CLEAR SKIES WEDNESDAY AND THURSDAY. MORE CLOUDS
ON FRIDAY AS SYSTEM BEGINS TO APPROACH FROM WEST. WILL KEEP HIGHS
IN THE LOWER TO MID 60S WEDNESDAY THROUGH FRIDAY WITH LOWS MAINLY
IN THE LOWER 40S. NOT MUCH TEMPERATURE CHANGE FROM DAY TO DAY AS
NO REAL COLD AIR NOR WARM AIR EXPECTED TO ENTER REGION. TROUGH
BEGINS TO DEEPEN AS IT APPROACHES AREA SATURDAY AND SUNDAY. MODELS
VARY LAST TWO DAYS. GFS BRINGS OPEN TROUGH TO EAST WHILE ECMWF
CUTS OFF UPPER LOW. FOR TIME BEING JUST 30 PERCENT CHANCE OF
SHOWERS SHOULD SUFFICE UNTIL MODELS ARE IN BETTER AGREEMENT.
TEMPERATURES STILL NEAR NORMAL SATURDAY AND SUNDAY WITH MORE CLOUD
COVER. HIGHS IN THE 60S AND LOWS IN THE 40S.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE TO OUR SE...WITH A FRONT AND AREA OF LOW PRESSURE TO
OUR NW...WILL RESULT IN A SSW LOW LEVEL FLOW OVERNIGHT. BUFKIT
INDICATING SURFACE WIND STAYING UP WITH INCREASE IN BOUNDARY LAYER
WIND. WILL MENTION WIND SHEAR LATE. ANY WIND WOULD TYPICALLY FAVOR
STRATUS INSTEAD OF FOG...THOUGH MOS/LAMP INDICATING REDUCTIONS IN
BOTH VSBYS AND CIGS TONIGHT. HOWEVER...SHORT RANGE ENSEMBLE KEEPING
MOST FOG/STRATUS NEAR THE COAST AND ALONG THE COASTAL PLAIN. MOST
STRATUS USUALLY OCCURS WITH A LOW LEVEL SE/S WIND...SO SSW IS A
SOMEWHAT MARGINAL DIRECTION FOR STRATUS. SO...LIMITED CONFIDENCE. AS
COLD FRONT APPROACHES AND AREA OF LOW PRESSURE RIDES BY TO OUR
NORTH...THE PRESSURE GRADIENT WILL INCREASE OVER THE REGION...AND
GOOD MIXING IN DAYTIME HEATING TO PROVIDE BREEZY/WINDY
CONDITIONS...WITH SOME INDICATIONS OF WIND GUSTS POSSIBLY UP TO 35
TO 40 KTS IN THE LATE AFTERNOON...BUT WILL NOT FORECAST THAT HIGH AT
THIS TIME. FRONT AND ASSOCIATED PRECIPITATION DOES NOT APPEAR WILL
QUITE MAKE IT TO THE TAF SITES BEFORE 00Z...SO WILL NOT INCLUDE
MENTION IN 00Z TAFS.

EXTENDED AVIATION OUTLOOK...A BAND OF FAST MOVING SHOWERS...AND A
FEW THUNDERSTORMS...WILL MOVE ACROSS THE TAF SITES MONDAY EVENING.
STRONG WIND GUSTS WILL BE POSSIBLE...ALONG WITH ASSOCIATED
RESTRICTIONS TO CIGS/VSBYS. CLEARING EXPECTED LATE MONDAY NIGHT
ALONG WITH A WIND SHIFT. NO IMPACTS TO AVIATION EXPECTED TUESDAY
THROUGH FRIDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Feb 27, 10:02 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1002 AM EST SUN FEB 27 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-281502-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
1002 AM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SEVERE THUNDERSTORM IS POSSIBLE MONDAY AFTERNOON AND EVENING.
A LAKE WIND ADVISORY MAY BE NEEDED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:19 PM ESTSevere Thunderstorm WarningCAELancaster56 min
Feb 28, 6:28 PM ESTSevere Thunderstorm WarningCAEMcCormick62 min
Feb 28, 6:45 PM ESTSevere Thunderstorm WarningCAEFairfield, Lancaster, Lexington, Newberry, Saluda45 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.